Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 29, 2013, 10:37 AM CDT for Buchanan County, Delaware County, Iowa. It was in force for 38 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 10:37 AM CDT (15:37 UTC)
- Expired
- Apr 29, 2013, 11:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:37 AM CDT | HAIL 1 | Aurora, IA | COVERED THE GROUND. AT 155TH AND OLYMPIC AVE. |
| Apr 29, 10:45 AM CDT | HAIL 1.5 | 5 S Aurora, IA | MOSTLY PEA SIZE HAIL WITH A FEW STONES AS LARGE AS PING PONG BALLS. CORRECTION TO TIME AND LOCATION BASED ON RADAR. |
| Apr 29, 10:48 AM CDT | HAIL 1 | Aurora, IA | FROM QUARTER TO NICKLE SIZE HAIL. FROM AURORA TO ONE MILE SOUTH. |
| Apr 29, 11:07 AM CDT | HAIL 0.25 | Dundee, IA | FROM 2N TO 2S OF DUNDEE. HVY RAIN. |
| Apr 29, 11:11 AM CDT | HAIL 0.88 | 5 N Manchester, IA | GROUND COVERED IN HAIL. |
| Apr 29, 11:13 AM CDT | HAIL 0.5 | 2 Sw Greeley, IA | SOFT HAIL WAS COVERING THE GROUND. TIME ESTIMATED. |
| Apr 29, 11:20 AM CDT | HAIL 0.88 | Nw Greeley, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WUUS53 KDVN 291537 SVRDVN IAC019-055-291615- /O.NEW.KDVN.SV.W.0013.130429T1537Z-130429T1615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1037 AM CDT MON APR 29 2013 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA... NORTHERN DELAWARE COUNTY IN NORTHEAST IOWA... * UNTIL 1115 AM CDT * AT 1034 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF AURORA...AND MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAMONT AROUND 1050 AM CDT. DUNDEE AROUND 1100 AM CDT. EDGEWOOD AND GREELEY AROUND 1115 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE BACKBONE STATE PARK...FOUNTAIN SPRINGS PARK AND TWIN BRIDGES PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES. && LAT...LON 4265 9120 4255 9121 4253 9182 4264 9181 TIME...MOT...LOC 1537Z 261DEG 26KT 4256 9176 HAIL...1.00IN WIND...<50MPH $$ 08
3 follow-up statements
947 WWUS53 KDVN 291549 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1049 AM CDT MON APR 29 2013 IAC019-055-291615- /O.CON.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/ DELAWARE IA-BUCHANAN IA- 1049 AM CDT MON APR 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN BUCHANAN AND NORTHERN DELAWARE COUNTIES UNTIL 1115 AM CDT... AT 1047 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMONT...AND MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... DUNDEE AROUND 1100 AM CDT. EDGEWOOD AND GREELEY AROUND 1115 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE BACKBONE STATE PARK...FOUNTAIN SPRINGS PARK AND TWIN BRIDGES PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES. && LAT...LON 4265 9120 4255 9121 4253 9182 4264 9181 TIME...MOT...LOC 1549Z 261DEG 26KT 4257 9164 HAIL...1.00IN WIND...<50MPH $$ 08
387 WWUS53 KDVN 291604 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1104 AM CDT MON APR 29 2013 IAC019-291614- /O.CAN.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/ BUCHANAN IA- 1104 AM CDT MON APR 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUCHANAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4254 9161 4264 9161 4265 9120 4255 9121 TIME...MOT...LOC 1604Z 261DEG 26KT 4259 9149 $$ IAC055-291615- /O.CON.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/ DELAWARE IA- 1104 AM CDT MON APR 29 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DELAWARE COUNTY UNTIL 1115 AM CDT... AT 1100 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNDEE...AND MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... EDGEWOOD AND GREELEY AROUND 1115 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE FOUNTAIN SPRINGS PARK AND TWIN BRIDGES PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES. && LAT...LON 4254 9161 4264 9161 4265 9120 4255 9121 TIME...MOT...LOC 1604Z 261DEG 26KT 4259 9149 HAIL...1.00IN WIND...<50MPH $$ 08
071 WWUS53 KDVN 291615 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1115 AM CDT MON APR 29 2013 IAC055-291625- /O.EXP.KDVN.SV.W.0013.000000T0000Z-130429T1615Z/ DELAWARE IA- 1115 AM CDT MON APR 29 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4254 9161 4264 9161 4265 9120 4255 9121 TIME...MOT...LOC 1604Z 261DEG 26KT 4259 9149 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:46 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 29, 6:46 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 646 AM CDT MON APR 29 2013 .SYNOPSIS... ISSUED AT 347 AM CDT MON APR 29 2013 WEAKENING SFC FRONTAL ZONE EXTENDS FROM WESTERN WISCONSIN THROUGH NORTHWEST IOWA AND INTO OKLAHOMA EARLY THIS AM. BAND OF ELEVATED CONVECTION WAS OCCURRING FROM PORTIONS OF WISCONSIN INTO NORTHERN IOWA NEAR 850 MB FRONTAL ZONE ALSO AIDED BY MID LEVEL SHORTWAVE AND UPPER LEVEL DIFFLUENCE. ANOTHER BATCH OF ELEVATED SHOWERS WAS LOCATED FURTHER WEST INTO SOUTH DAKOTA BEING ASSISTED BY SECONDARY MID LEVEL SHORTWAVE AND SOME UPPER DIVERGENCE FROM RIGHT ENTRANCE REGION OF 300 MB JET STREAK. ACROSS OUR AREA... TRANQUIL CONDITIONS PREVAIL ATTIM AS HIGH PRESSURE SLIDING EAST. DEVELOPING SOUTH WINDS YIELDING MILDER CONDITIONS THIS AM... WITH TEMPS MAINLY IN THE 50S WHICH IS ABOVE NORMAL LOWS FOR THE DATE (42-47F). && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 347 AM CDT MON APR 29 2013 CHALLENGING FORECAST WITH RESPECT TO EVOLUTION OF CONVECTION AND SUBSEQUENT PCPN CHCS AND SEVERE POTENTIAL... AND IMPACTS ON HIGH TEMPS. MAIN CHALLENGE IS LOW LEVEL MOISTURE AND STEMS FROM NAM/GFS/SREF WHICH ARE 3-6+ DEGS HIGHER ON SFC DEWPTS THIS AFTN... AND GENERALLY SUGGEST DEWPT 60-65F BY 00Z. AS RESULT... FCST SOUNDINGS FROM THESE MODELS SHOW MINIMAL CONVECTIVE INHIBITION AND ERUPT STORMS ALONG/AHEAD OF WEAKENING FRONTAL ZONE FROM MID AFTN THROUGH THIS EVE WITH POTENTIAL UPSCALE GROWTH TO MCS... WITH ATTENDANT SEVERE THREAT GIVEN DEGREE OF MOD/HIGH INSTABILITY AND SHEAR. TO FIND 60 DEG DEWPTS EARLY THIS AM YOU HAVE TO GO INTO SOUTHERN OKLAHOMA AND EVEN THEN JUST A FEW SITES... AS MORE WIDESPREAD 60+ DEG DEWPTS SOUTH TX TO LOUISIANA GULF COAST... AND WITH ONLY MODERATE SOUTHWESTERLY LOW LEVEL JET (~30 KTS) INTO THIS EVE I HAVE CONCERNS THAT THIS DEEPER LOW LEVEL MOISTURE WILL NOT MAKE IT THIS FAR NORTH AS SUGGESTED BY NAM/SREF/GFS... AND FAVORING BLEND OF UKMET AND ECMWF WHICH SUPPORT WIDESPREAD MID/UPPER 50S ON DEWPTS. THUS... INSTEAD OF ML MUCAPE OF 1500-3000+ K/JG FROM NORTH TO SOUTH... UKMET AND ECMWF WOULD SUPPORT ROUGHLY 500-1500 J/KG. BOTTOM LINE IS WILL HAVE TO WATCH EVOLUTION OF LOW LEVEL MOISTURE TODAY AS IT WILL HAVE BIG IMPACT NOT ONLY ON SEVERE POTENTIAL BUT ALSO COVERAGE OF CONVECTION. FOR NOW... POPS IN SLIGHT CHC TO CHC CATEGORY WITH MAIN EMPHASIS FOR ANY CONVECTION TODAY PRIMARILY ACROSS OUR NORTHERN CWA WITH TRAILING EDGE OF ASCENT FROM PASSING MID LEVEL SHORTWAVE INTO THE GREAT LAKES. TONIGHT... SECONDARY WAVE CURRENTLY OVER SOUTH DAKOTA TO SLIDE EAST AND WITH BROAD SOUTHWESTERLY LOW LEVEL JET INCREASING TO 40-50 KTS BY LATE EVE/OVRNGT WILL SEE CONTINUED CHC OF STORMS NORTH OF WARM ELEVATED MIXED LAYER OR MAINLY N/NE OF WASHINGTON-BURLINGTON-MACOMB LINE AS IT APPEARS ATTIM. FAVORING THE LESS MOIST AND UNSTABLE UKMET/ECMWF FOR ONLY ISOLATED LARGE HAIL RISK WITH ANY CONVECTION... BUT AGAIN SEVERE RISK SUBJECT TO CHANGE DEPENDING ON EVOLUTION OF BL MOISTURE. HIGHS TDY WILL BE DEPENDENT ON CONVECTIVE TRENDS. FOR NOW IT APPEARS AT LEAST MORE DEBRIS CLOUDINESS WILL FAVOR COOLEST READINGS IN NORTH WITH RANGE OF 67-72F... WHILE FAR SOUTH WITH THE MOST SOLAR INSOLATION AND MIXING TO NEAR 850 MB SHOULD BE IN RANGE OF 77-81F. LOWS TONIGHT MILD WITH SOUTHERLY WINDS WITH DECAYING/FRONTOLYTIC BOUNDARY AND SIDED NEAR WARM SIDE OF GUIDANCE WITH LOWS MAINLY UPPER 50S/LOWER 60S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 347 AM CDT MON APR 29 2013 ACTIVE AND CHALLENGING WEATHER CONTINUES WITH INITIAL FOCUS ON VERY WARM TEMPERATURES AND POSSIBLE SEVERE STORMS TUESDAY AND WEDNESDAY...THEN EXTENDED PERIOD OF COLD RAIN AS UPPER LEVEL LOW SETS UP SHOP OVER THE CENTRAL U.S. INTO NEXT WEEKEND. 00Z GFS...ECMWF...AND CONTINUE TO DEPICT A SLOWER PROGRESSION OF THE COLD FRONT COMPARED A SOMEWHAT FASTER CANADIAN AND MUCH FASTER WRF. THIS SLOWER CAMP LOOKS MORE REASONABLE CONSIDERING THE AMPLIFYING UPPER LEVEL PATTERN AND SW FLOW ALOFT. THIS AMPLIFICATION TAKES PLACE AS A TROUGH FORMS OVER THE ROCKIES WHILE A RIDGE BUILDS DOWNSTREAM OVER THE APPALACHIANS. THE FORECAST IS THUS MAINTAINED CLOSER TO THE SLOWER...CONSISTENT MODEL BLEND...WHICH WILL FAVOR THE COLD FRONT PUSHING THROUGH WEDNESDAY...RESULTING IN ANOTHER VERY MILD DAY OVER AT LEAST THE EAST. FORECAST CONFIDENCE BEYOND WANES...ESPECIALLY TOWARD THE WEEKEND WHEN THE UPPER TROUGH THAT DEVELOPS AROUND FRIDAY OVER THE CENTRAL OR SOUTHERN PLAINS MEANDERS OVER THE CENTRAL U.S. AS A BLOCKING PATTERN DEVELOPS DOWNSTREAM. TUESDAY...MCS TOOLS AND MODEL QPF FIELDS HINT THAT ISOLATED TO WIDELY SCATTERED ELEVATED SHOWERS AND THUNDERSTORMS THAT MAY DEVELOP IN THE 40 TO 50 KT NOCTURNAL JET MAY BE ON-GOING AT SUNRISE OVER ESPECIALLY THE CENTRAL AND SOUTH. IF ANYTHING DEVELOPS...IT WOULD LIKELY BE IN A DISSIPATING PHASE AS THE MOISTURE FEED DRIES OUT AND HAVE THUS CARRIED ONLY SLIGHT CHANCE POPS FOR THE MORNING PERIOD. THE POTENTIAL FOR ADDITIONAL CONVECTION THROUGH THE DAY LOOKS LIMITED AS THE FRONT REMAINS WELL TO THE WEST AND A CAPPING ELEVATED MIXED LAYER WILL LIKELY OVERSPREAD THE AREA IN THE DEEP PREFRONTAL SW FLOW. WILL CONTINUE TO UNDERCUT THE MAGNITUDE OF LOW LEVEL MOISTURE RETURN SHOWN BY THE AMERICAN MODELS. SHOULD STILL SEE DEWPOINTS CLIMB INTO THE 50S TO NEAR 60...WHILE SURFACE TEMPERATURES WARM WELL INTO THE 80S. THE COMBINATION OF MODEST MUCAPE AND LOW LEVEL SHEAR WOULD BE SUFFICIENT FOR SEVERE STORMS IF THERE WAS A TRIGGER OR WEAKENING OF THE CAP...WHICH IS NOT EXPECTED. SPC SEVERE OUTLOOK HAS A SLIGHT RISK ON DAY 2 FOR ROUGHLY THE NW HALF OF THE FORECAST AREA...BUT AT THIS TIME...THIS APPEARS TO BE BASED ON THE POSSIBILITY OF A FASTER FRONTAL PROGRESSION CLOSER TO THE WRF. COUNTING ON THE FRONT STAYING WELL TO THE WEST TUESDAY INTO TUESDAY NIGHT...HAVE KEPT THUNDERSTORM CHANCES LIMITED TO THE FAR NW...WITH AN OTHERWISE WARM...DRY AND BREEZY DAY. WEDNESDAY...THE ADVANCING UPPER TROUGH WILL SWEEP THE FRONT THROUGH IN THE AFTERNOON. THUNDERSTORMS SHOULD BE MORE ORGANIZED ALONG AND BEHIND THIS BOUNDARY AND CANNOT RULE OUT SEVERE STORMS...ESPECIALLY ALONG AND EAST OF THE RIVER...WHERE BASED ON CURRENT TIMING... TEMPERATURES SHOULD RECOVER BACK INTO THE 70S TO POSSIBLY LOWER 80S. THE NW WILL SEE STEADY TO FALLING TEMPERATURES AFTER MORNING HIGHS IN THE 60S. WEDNESDAY NIGHT THROUGH FRIDAY...HAVE KEPT AN EXTENDED PERIOD OF LIKELY POPS FOR RAIN AS THE UPPER LOW FORMS WITH A SURFACE REFLECTION ALONG THE BOUNDARY DEVELOPING OVER THE OHIO RIVER AND THEN ROTATING NORTH AND THEN BACK NW INTO THE FORECAST AREA. THE GFS AND ECMWF HAVE NEGATIVE CELSIUS 850 MB TEMPERATURES ADVANCING INTO THE FAR WEST THU NIGHT INTO FRIDAY WITH SOUNDINGS FAVORING WET SNOW. CONSIDERING THE POOR CONTINUITY IN THESE PERIODS...HAVE LEFT OUT THE MENTION OF SNOW FOR NOW. MODEL QPF TOTALS FOR WED THROUGH FRI SUGGEST WIDESPREAD 1 TO 3 INCHES POSSIBLE FOR THIS EVENT...IN AN EAST TO WEST GRADIENT...WHICH IS NOT UNREASONABLE GIVEN THE LONG EVENT DURATION AND FEED OF AT LEAST MODERATE MOISTURE LEVELS FROM THE GULF. DIURNAL TEMPERATURE RANGES WILL BE LIMITED WITH HIGHS IN THE 40S TO POSSIBLY LOWER 50S AND LOWS IN THE UPPER 30S TO LOWER 40S THU AND FRI. OVER THE WEEKEND...MODELS KEEP THE UPPER LEVEL LOW OVER THE REGION IN SOME FASHION FAVORING CONTINUED COOL AND DAMP WEATHER. ANY ADDITIONAL RAINFALL AMOUNTS SHOULD BE MAINLY LIGHT AS THE OCCLUDED SYSTEM SEPARATES FROM THE FEED OF GULF MOISTURE. MODEL BLEND POPS ARE IN A LOW CONFIDENCE SLIGHT TO LOW END CHANCE RANGE DUE TO DIFFERING DEPICTIONS OF A POSSIBLE DRY SLOT ROTATING INTO THE UPPER SYSTEM. AS THE SYSTEM WEAKENS AND THE AIRMASS MODIFIES... TEMPERATURES SHOULD RETURN TO AT LEAST THE 50S FOR HIGHS WHILE OVERNIGHT LOWS ARE KEPT IN A RANGE FROM THE MID 30S TO MID 40S. THIS WOULD STILL BE ROUGHLY 10 TO 20 DEGREES BELOW EARLY MAY CLIMO. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 635 AM CDT MON APR 29 2013 CLUSTER OF ELEVATED THUNDERSTORMS OVER NORTH CENTRAL IOWA APPEARS LIKELY TO MOVE EAST AND SOUTHEAST AND ACROSS AREAS MAINLY NORTH OF INTERSTATE 80 TODAY. UNCERTAINTY WITH COVERAGE PRECLUDES ANY MENTION BEYOND VCTS FOR NOW AT KCID AND KDBQ IN 15Z-20Z TIMEFRAME. MVFR TO LOCALIZED IFR CONDITIONS POSSIBLE WITH STORMS. TONIGHT... ADDITIONAL SHOWERS AND STORMS LIKELY TO DEVELOP WITH LOW LEVEL JET AND PASSING UPPER LEVEL DISTURBANCE. TOO MUCH UNCERTAINTY WITH COVERAGE TO WARRANT JUST VCSH MENTION FOR NOW LATER THIS EVENING AND OVERNIGHT... WITH ONCE AGAIN SOME STORMS WITH MVFR TO IFR CONDITIONS POSSIBLE. OUTSIDE OF ANY RAIN EXPECT VFR CONDITIONS. WINDS MAINLY SOUTH TO SOUTHEAST AROUND 10-15 KTS THROUGH THE PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...05 SHORT TERM...05 LONG TERM...SHEETS AVIATION...05
Hazardous weather outlook, Apr 29, 4:41 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 AM CDT MON APR 29 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 441 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 80 TODAY... AND OVER MUCH OF THE OUTLOOK AREA TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE POSSIBLE MAINLY TONIGHT. THE STORM PREDICTION CENTER HAS MUCH OF THE OUTLOOK AREA IN A SLIGHT RISK. HOWEVER...THIS IS A CONDITIONAL RISK OF SEVERE WEATHER THAT WILL BE LARGELY DEPENDENT ON THE MAGNITUDE OF LOW LEVEL MOISTURE. IF SURFACE DEWPOINTS CAN REACH INTO THE 60S THEN THERE WOULD BE A RISK OF MORE ORGANIZED SEVERE WEATHER LATE THIS AFTERNOON AND EVENING AHEAD OF A WEAKENING FRONTAL BOUNDARY...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THE STORM PREDICTION CENTER HAS A PLACED A SLIGHT RISK FOR SEVERE STORMS OVER THE OUTLOOK AREA NORTHWEST OF A LINE FROM FAIRFIELD IOWA TO STOCKTON ILLINOIS. ISOLATED STORMS WILL BE POSSIBLE IN THIS AREA AHEAD OF A SLOW MOVING COLD FRONT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WEDNESDAY...THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA AS THE COLD FRONT PUSHES EAST. SOME OF THESE STORMS COULD POSSIBLY BE SEVERE...ESPECIALLY EAST OF THE MISSISSIPPI RIVER IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 29, 9:39 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 939 AM CDT MON APR 29 2013 IAZ041-042-291530- DELAWARE-DUBUQUE- 939 AM CDT MON APR 29 2013 ...STRONG STORMS APPROACHING SOUTHERN DELAWARE COUNTY... AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES WEST OF RYAN...OR 12 MILES SOUTHEAST OF INDEPENDENCE...MOVING EAST AT 30 MPH. * THE THUNDERSTORMS WILL BE NEAR... RYAN AROUND 955 AM CDT... DELHI AND 6 MILES SOUTH OF DELAWARE AROUND 1010 AM CDT... HOPKINTON AND 7 MILES SOUTH OF EARLVILLE AROUND 1020 AM CDT... ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4250 9113 4230 9113 4230 9160 4247 9160 TIME...MOT...LOC 1438Z 264DEG 27KT 4236 9166 08
Local storm report, Apr 29, 10:02 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL RYAN 42.35N 91.48W
04/29/2013 M1.00 INCH DELAWARE IA EMERGENCY MNGR
MOSTLY NICKLE WITH A FEW QUARTER SIZE HAIL, NEAR HWY 13
&&
TEOLocal storm report, Apr 29, 10:16 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HAIL COGGON 42.28N 91.53W
04/29/2013 E0.25 INCH LINN IA PUBLIC
RELAYED BY LOCAL MEDIA.
&&
RAYWSpecial weather statement, Apr 29, 10:20 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 AM CDT MON APR 29 2013
IAZ042-291615-
DUBUQUE-
1020 AM CDT MON APR 29 2013
...STRONG THUNDERSTORM APPROACHING DUBUQUE COUNTY...
AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF WORTHINGTON...OR 13 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
WORTHINGTON AROUND 1030 AM CDT...
FARLEY AROUND 1045 AM CDT...
EPWORTH AROUND 1050 AM CDT...
PEOSTA AROUND 1100 AM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...IS
LIKELY WITH THIS STORM.
LAT...LON 4238 9050 4238 9066 4234 9067 4231 9113
4245 9112 4248 9067
TIME...MOT...LOC 1520Z 258DEG 27KT 4236 9123
08Local storm report, Apr 29, 10:34 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1034 AM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL 2 W WORTHINGTON 42.40N 91.16W
04/29/2013 E0.75 INCH DELAWARE IA EMERGENCY MNGR
RELAYED VIA DUBUQUE COUNTY
&&
RAYWSpecial weather statement, Apr 29, 10:35 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT MON APR 29 2013
IAZ040-041-291630-
BUCHANAN-DELAWARE-
1035 AM CDT MON APR 29 2013
...STRONG THUNDERSTORM OVER BUCHANAN COUNTY MOVING TOWARD DELAWARE
COUNTY...
AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF AURORA...OR 7 MILES
NORTHEAST OF INDEPENDENCE...MOVING EAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
AURORA AROUND 1040 AM CDT...
LAMONT AROUND 1045 AM CDT...
LAMONT AROUND 1050 AM CDT...
DUNDEE AROUND 1055 AM CDT...
EDGEWOOD AND GREELEY AROUND 1115 AM CDT...
COLESBURG AROUND 1130 AM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...IS
LIKELY WITH THIS STORM.
LAT...LON 4264 9151 4264 9114 4253 9114 4252 9186
4261 9185
TIME...MOT...LOC 1535Z 261DEG 27KT 4256 9176
08The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:50 AM CDT | Special Weather Statement | DVN | Buchanan | 55 min |
| Apr 29, 8:57 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 33 min |
| Apr 29, 9:35 AM CDT | Special Weather Statement | DVN | Buchanan | 55 min |
| Apr 29, 9:39 AM CDT | Special Weather Statement | DVN | Delaware | 51 min |
| Apr 29, 9:48 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 42 min |
| Apr 29, 10:20 AM CDT | Special Weather Statement | DVN | Dubuque | 55 min |
| Apr 29, 10:35 AM CDT | Special Weather Statement | DVN | Delaware | 55 min |
| Apr 29, 11:17 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 43 min |
| Apr 29, 12:02 PM CDT | Special Weather Statement | DVN | Dubuque | 28 min |
| Apr 29, 12:04 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.